Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 60, NWS St. Louis, MO

June 10, 2014Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 10, 2014, 10:32 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Jun 10, 2014, 3:00 PM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jun 10, 2014, 10:32 AM CDT (15:32 UTC)
In effect from
Jun 10, 2014, 3:00 PM CDT
Expired
Jun 15, 2014, 7:00 AM CDT
In force
5 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 78 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS43 KLSX 101532
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 AM CDT TUE JUN 10 2014

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

   Missouri River
   ...at Gasconade

.This Flood Warning is a result 1 to 2 inches of rainfall the 
past 24 hours and up to 1 inch forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted.  The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-111532-
/O.NEW.KLSX.FL.W.0060.140610T2000Z-140615T1200Z/
/GSCM7.1.ER.140610T2000Z.140611T1200Z.140614T0000Z.NO/
1032 AM CDT TUE JUN 10 2014

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Gasconade
* from this afternoon to Sunday morning.
* At 7:30 AM Tuesday the stage was 21.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast: This river is forecast to rise above flood stage by 
  late this afternoon and continue to rise to near 22.5 feet by
  Wednesday morning. The river fall below flood stage by Friday
  evening.
* Impact:  At 22.4 feet...Gasconade Park boat ramp...BBQ grills...and 
  parking area begins flooding near this height.
* Impact:  At 22.0 feet...Minor flooding of cropland begins.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/11  06/12  06/13  06/14  06/15

Missouri River
  Gasconade       22.0   21.50      22.5   22.2   22.3   21.4   19.2


&&


LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
      3872 9150                       



$$
1 follow-up statement
987 
WGUS83 KLSX 131447
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CDT FRI JUN 13 2014

...The flood warning is cancelled for the following river in Missouri...
 
             
             The Missouri River at

               ...Gasconade



PRECAUTIONARY/PREPAREDNESS ACTIONS...


The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-131517-
/O.CAN.KLSX.FL.W.0060.000000T0000Z-140615T1647Z/
/GSCM7.1.ER.140610T1924Z.140611T1200Z.140612T1959Z.NO/
947 AM CDT FRI JUN 13 2014

The Flood Warning is cancelled for
  the Missouri River at Gasconade.
* At 7 AM Friday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage at 2:59 PM Thursday.
* Forecast: The river will fall to near 21.0 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/14  06/15  06/16  06/17  06/18

Missouri River
  Gasconade       22.0   21.40      21.0   19.5   17.4   16.3   15.6


&&


LAT...LON 3873 9164 3868 9164 3866 9156 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 6:33 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 10, 6:33 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT Tue Jun 10 2014

.SHORT TERM:  (Through Tonight)
Issued at 233 AM CDT Tue Jun 10 2014

Focus thru this period will be precip.

Main question for POPs will be pinning down the timing and
location of precip thru tonight. Ongoing precip will continue to
move nwd early this morning and shud only be impacting the nrn
tier or two of counties of the CWA. After sunrise, this area of
precip shud continue moving nwd and begin to dissipate as low level
forcing weakens. By mid day, believe there will be enuf breaks in
the clouds to allow insolation. This shud quickly allow TSRA to
develop just ahead of the sfc low which will continue thru the
afternoon. The threat for TS shud diminish quickly with sunset as
the boundary layer decouples and low levels warm. Expect a def
zone to reform over nern portions of the CWA as the low pulls newd
out of the region.

As for temps thru the period, have made only minor changes to the
prev forecast, trending twd the cooler MOS. Going forecast may be
too cool for the srn half to third of the CWA. However, confidence
is not high enuf to raise temps attm due to expected rapid
increase in cloud cover by late morning. With the widespread
rainfall last night and expected thru tonight, believe patchy FG
will be likely across much of the area. However, the local WRF
suggests a stratus event across the nrn third or so of the CWA
with boundary layer mixing continues thru the night as the sfc ridge
builds into the area.

Tilly

.LONG TERM:  (Wednesday through Monday)
Issued at 322 AM CDT Tue Jun 10 2014

Not much change from the prev forecast thru this period. Mdls are
in relatively good agreement thru the entire period. A s/w
approaching the NW coast this morning is progd to bring a cdfnt
and TSRA to the region on Thurs. A lot of questions remain
regarding how much precip the region will receive with this fnt as
an MCS will probably develop across the cntl Plains and move ssewd
on Wed into Thurs, pushing the sfc low and forcing with it. Still,
can not rule out isod to sct TSRA with the fnt and therefore kept
low POPs going for now. After a rather large sfc ridge builds into
the region, the next chance for precip will be Sun into Mon as a
trof sets up over the wrn U.S. allowing SW flow over the region
with a quasi-stationary fnt lingering across the area. Mdls differ
exactly where this fnt will set up and how it behaves as a result
of the convection. With the upper ridge building into the region,
believe the fnt will remain largely across the nrn portions of the
CWA or even further N across IA, but some storms may drift further
S and have kept chance POPs going for now.

Not too much change in temp forecast thru the period either. Kept
seasonally cool temps going thru the end of the week. With mdls
suggesting height rises across the area by Sun and Mon, have
gradually warmed temps thru this period.

Tilly

&&

.AVIATION:  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 624 AM CDT Tue Jun 10 2014

As of 1100 UTC...surface low was just east of KSGF with warm front
extending northeastward near KVIH>>KSTL>>K3LF line. Difficult
forecast regarding shower and thunderstorm chances as well as
ceilings and visibilities. Expecting an increase in shower and
thunderstorm activity through this afternoon as atmosphere
becomes a bit more unstable with ceilings and visibilities
improving...though less so at KUIN which is forecast to stay north
of the warm front all day/night. Conditions will likely
deteriorate once again tonight even though rain slowly moves off
to the north and east as fog/low stratus sets back in behind
system.

Specifics for KSTL:

As of 1100 UTC...surface low was just east of KSGF with warm front
extending northeastward near KVIH>>KSTL>>K3LF line. Difficult
forecast regarding shower and thunderstorm chances as well as
ceilings and visibilities. Expecting an increase in shower and
thunderstorm activity by around noon as atmosphere becomes a bit
more unstable. Ceilings and visiblities are expected to improve as
sun comes up. Ceilings may lift a bit more and scatter out with
unrestricted visibilities if warm front continues to lift northward. Conditions
will likely deteriorate once again tonight even though rain slowly
moves off to the north and east as fog/low stratus sets back in
behind system.

Gosselin

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     72  62  79  63 /  80  60  20   5
Quincy          67  59  78  61 /  90  60  20   5
Columbia        69  56  79  61 /  70  40  10   5
Jefferson City  70  56  80  61 /  80  40  10   5
Salem           74  62  76  63 /  80  60  40  10
Farmington      73  61  74  60 /  80  40  20   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 4:12 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
412 AM CDT TUE JUN 10 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
412 AM CDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA MAINLY THIS
AFTERNOON. NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:47 PM CDTRiver Flood WarningLSXLewis32 hr
Jun 10, 3:07 PM CDTAreal Flood AdvisoryLSXSaint Charles3 hr
Jun 10, 3:07 PM CDTSevere Thunderstorm WarningLSXSaint Charles53 min
Jun 10, 3:32 PM CDTFlash Flood WarningLSXSaint Charles6 hr
Jun 10, 3:38 PM CDTAreal Flood AdvisoryLSXCole3 hr
Jun 10, 4:26 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis3 hr
Jun 10, 4:52 PM CDTAreal Flood AdvisoryLSXOsage3 hr
Jun 10, 6:31 PM CDTAreal Flood AdvisoryLSXCallaway6 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.